Alert archive / Florida / Freeze Warnings in 2016
Freeze Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze warning at Jan 19, 2016, 1:20 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 20, 2016, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2016, 1:20 PM EST (18:20 UTC)
- In effect from
- Jan 20, 2016, 1:00 AM EST
- Expired
- Jan 20, 2016, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS72 KMLB 191820 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 120 PM EST TUE JAN 19 2016 FLZ041-044-144-201300- /O.NEW.KMLB.FZ.W.0001.160120T0600Z-160120T1300Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...CLERMONT...MASCOTTE...GROVELAND 120 PM EST TUE JAN 19 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... * TEMPERATURE...LOWS BETWEEN 30 TO 32 DEGREES EARLY WEDNESDAY MORNING. * IMPACTS...TEMPERATURES WILL DROP TO NEAR OR SLIGHTLY BELOW FREEZING EARLY WEDNESDAY MORNING FOR UP TO 2 TO 4 HOURS. ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ ULRICH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 19, 9:15 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 19, 9:15 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EST TUE JAN 19 2016
...CONTINUED COLD THRU TONIGHT FOLLOWED A BY MID-LATE WEEK WARMUP...
.UPDATE...
POWERFUL 120-140 KNOT JET OVERHEAD FROM THE EASTERN GULF TO OFF
THE SOUTHEAST US COASTLINE CONTINUES TO PRODUCE EXTENSIVE UPPER
LEVEL (30,000 FEET) CIRRUS CLOUDS. EXPECT THESE CLOUDS TO EVENTUALLY
ERODE SOME AND SHIFT SOUTH OF THE AREA AS JET AXIS PULLS AWAY AND
WEAKENS. EXPECT TO SEE FAIRLY LOW RH VALUES THIS AFTERNOON AS VERY DRY
AIR WAS NOTED JUST ABOVE THE SURFACE ON THIS MORNING'S XMR
SOUNDING.
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL MAINTAIN
NORTH FLOW TODAY WITH TEMPERATURES 10-15F BELOW NORMAL FOR THIS
TIME OF YEAR. THIS MORNING'S LOW TEMPERATURES WERE ABOUT 5-10F
BELOW THE 30-YEAR (1981-2010) AVERAGE.
AVERAGE TEMPERATURES FOR TODAY'S DATE (JANUARY 19):
HIGH LOW
DAB | 68 47
MCO | 71 49
MLB | 71 49
VRB | 72 52
&&
.AVIATION...
VFR WITH BROKEN CIRRUS STREAMING OVERHEAD THROUGH THIS AFTERNOON.
&&
.MARINE...
TODAY-TONIGHT...MODERATE TO FRESH NORTH-NORTHWEST BREEZE AROUND 15
KNOTS NEAR SHORE AND 20 KNOTS AWAY FROM THE COAST PRODUCING SEAS
4-5 FEET NEARSHORE AND 6-7 FEET OFFSHORE...LIKELY A LITTLE HIGHER
IN THE GULF STREAM GIVEN THE OPPOSING FLOW. EXPECT THIS TO
CONTINUE INTO THIS EVENING...WITH THE GRADUAL ABATEMENT IN SEAS
EXPECTED OVERNIGHT AS LOW LEVEL FLOW GRADUALLY WEAKENS AND VEERS
TO THE NORTH/NORTH-NORTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 53 36 63 46 / 0 0 10 10
MCO 58 38 66 46 / 0 0 10 10
MLB 58 40 66 52 / 0 0 10 10
VRB 60 43 67 53 / 0 0 10 10
LEE 56 35 64 44 / 0 0 10 10
SFB 55 36 65 45 / 0 0 10 10
ORL 57 40 65 47 / 0 0 10 10
FPR 60 42 67 53 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER
BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN
INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE
TO SEBASTIAN INLET 20-60 NM.
&&
AVIATION/FORECAST UPDATE...ULRICH
BLOG/IMPACT WEATHER....PENDERGRASTHazardous weather outlook, Jan 19, 5:19 AM EST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 519 AM EST TUE JAN 19 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 519 AM EST TUE JAN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... EVEN COLDER TEMPERATURES THAN ARE OCCURRING EARLY THIS MORNING ARE FORECAST FOR TONIGHT ACROSS EAST CENTRAL FLORIDA. MOST AREAS WILL SEE READINGS IN THE 30S...WITH THE EXCEPTION OF MARTIN COUNTY AND THE BARRIER ISLANDS OF THE SPACE AND TREASURE COAST COUNTIES. NEAR FREEZING TEMPERATURES WILL OCCUR ACROSS RURAL WIND SHELTERED AREAS OF NORTHERN LAKE AND NORTHWESTERN VOLUSIA COUNTIES. PATCHY FROST WILL BE POSSIBLE IN WIND PROTECTED AREAS NORTH OF KISSIMMEE AND TITUSVILLE AND ALSO FARTHER SOUTH ACROSS RURAL INLAND AREAS WEST OF INTERSTATE 95 DOWN TO NEAR LAKE OKEECHOBEE. PERSONS SHOULD DRESS APPROPRIATELY FOR THE COLD WEATHER...AND BRING AND COLD SENSITIVE PLANTS OR PETS INDOORS FOR THE NIGHT. .WIND AND SEA IMPACT... NORTHERLY WINDS OF 15 TO 20 KNOTS WILL PRODUCE SEAS OF 4 TO 6 FEET NEAR SHORE AND UP TO 7 OR 8 FEET IN THE GULF STREAM. A SMALL CRAFT ADVISORY REMAINS IN EFFECT BEYOND 20 NAUTICAL MILES OFFSHORE. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION WITHIN 20 MILES FROM SHORE. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT AREAS BEACHES TODAY. THERE WILL ALSO BE A STRONG NORTH TO SOUTH FLOWING LONGSHORE CURRENT IN THE SURF ZONE. THE THREAT FOR RIPS WILL BE HIGHEST FROM SUNRISE TO SHORTLY BEFORE NOON DUE TO TIDAL EFFECTS. IF YOU HEAD TO THE SHORE TODAY...CHECK WITH THE LOCAL BEACH PATROL ABOUT OCEAN HAZARDS. ALWAYS REMEMBER TO SWIM ONLY WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS BOATING COATING CONDITIONS WILL GRADUALLY EASE FROM TONIGHT THROUGH THURSDAY. WINDS OVER THE ATLANTIC WILL FRESHEN ONCE AGAIN BY THIS WEEKEND. AN ELEVATED THREAT FOR RIP CURRENTS WILL CONTINUE THROUGH MID WEEK. THERE WILL BE AN INCREASING CHANCE FOR SHOWERS...WITH A SMALL CHANCE FOR LIGHTNING STORMS...ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
Nearby
Freeze Warnings in Florida, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.